MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 02/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 25mm amplatzer amulet was implanted using a 14f amulet delivery system.No pericardial effusion was noted prior to the procedure.Transseptal access was obtained via an inferior anterior transseptal puncture, and heparin was administered during the procedure.The left atrial pressure at the time of the procedure was reported to be 10 mmhg.There was no reported difficulty with device implantation, and no multiple device manipulations were documented.During the procedure, a sheath exchange was performed in the left atrium, and a wire may have been placed in the left atrial appendage, possibly a versacross wire.On (b)(6) 2026, the patient presented with a delayed pericardial effusion, which was described as circumferential in nature.The effusion was not localized to a specific cardiac structure and was noted to be circumferential around the heart.A total of 900 cc of fluid was drained via pericardiocentesis, after which the patient was reported to be stable.The reporter indicated a belief that the pericardial effusion was caused by the abbott amplatzer amulet device.
 
Additional Manufacturer Narrative
An event of pericardial effusion after a month of amulet device implant was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information available, it is difficult to determine with certainty the exact cause of the reported event, including whether the amulet¿s device contributed to the pericardial effusion.The reported hospitalization, and unexpected medical intervention was result of pericardiocentesis performed for effusion.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24651886
Report Number2135147-2026-01786
Device Sequence Number15921843
Product Code NGV
UDI-Device Identifier00811806013497
UDI-Public(01)00811806013497(17)300531(10)10914590
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-025
Device Catalogue Number9-ACP2-010-025
Device Lot Number10914590
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale